Drought, McDonald
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- McDonald forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 36.629, -94.348 (the zone’s center; the record gives no point)
The first three weeks of April were unusually dry which worsened the ongoing drought across west central and southwest Missouri. However, during the final week of April, a few episodes of beneficial rains fell across the region with average total amounts of around two inches.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
The first three weeks of April were unusually dry which worsened the ongoing drought across west central and southwest Missouri. However, during the final week of April, a few episodes of beneficial rains fell across the region with average total amounts of around two inches. The U.S. Drought Monitor had analyzed an extreme drought across McDonald, Newton, Barry, Barton, Vernon, St. Clair, Cedar, Dade, Lawrence, Hickory, Polk, and Greene counties, while the rest of southwest Missouri was analyzed as experiencing a severe drought.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 31, 9:59 PM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 959 PM CST FRI MAR 31 2006 .DISCUSSION... DRY SLOT WRAPPING AROUND SOUTH SIDE OF LOW PRESSURE CENTERED OVER WESTERN WISCONSIN THIS AFTERNOON HAS KEPT CLEAR SKIES OVER MUCH OF THE AREA. JUST SOUTH OF THE ARKANSAS BORDER...A FEW STORMS HAVE FIRED NORTH OF THE FRONT THAT MOVED THROUGH OUR AREA YESTERDAY. THE FRONT SEEMS TO HAVE STALLED ALONG THE I-40 CORRIDOR WITH LOSS OF UPPER LEVEL SUPPORT. IN THE VERY SHORT TERM...HAVE ADDED A SLIVER OF SLIGHT CHANCE POPS TO OUR EXTREME SOUTHEAST ZONES FOR THE REST OF THE AFTERNOON JUST IN CASE A FEW OF THE NORTHERN ARKANSAS STORMS DRIFT ACROSS THE BORDER. OTHERWISE WENT AHEAD AND ADJUSTED MAX TEMPS UP A CATEGORY OR TWO WITH OUR NORTHEAST COUNTIES ALREADY IN THE UPPER 70S. DEWPOINT TEMPS FELL ABOUT 25 DEGREES THROUGH THE AFTERNOON WITH STRONG MIXING AIDED BY WEST WINDS. WIND SPEEDS SHOULD STAY BELOW RED FLAG CRITERIA EVEN THOUGH HUMIDITIES HAVE FALLEN BELOW 25 PERCENT OVER WEST AND CENTRAL PORTIONS OF THE FIRE WEATHER FORECAST AREA. HIGH PRESSURE BUILDING INTO THE CENTRAL PLAINS AND MISSOURI VALLEY TONIGHT WILL HELP DIMINISH WINDS AND SHOULD ALLOW STRONG RADIATIONAL COOLING...WITH OVERNIGHT TEMPERATURES FALLING INTO THE 40S. SHORTWAVE RIDGE WILL MOVE QUICKLY ACROSS THE REGION ON SATURDAY WITH LOW LEVEL MOISTURE RETURNING TO THE REGION LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT AS STALLED FRONT TO OUR SOUTH LIFTS NORTHWARD AS A WARM FRONT...AHEAD OF A LEE TROUGH DEVELOPING OVER WEST KS/EAST CO. HAVE STARTED POPS AFTER 18Z SATURDAY OVER OUR EXTREME SOUTHWEST COUNTIES...BEFORE SPREADING THEM TO THE NORTHEAST THROUGH SATURDAY NIGHT. WILL NEED TO MONITOR CLOSELY FOR SEVERE WEATHER POTENTIAL LATE SATURDAY NIGHT AS 50KT LOW LEVEL JET SETS UP OVER THE AREA AND INTERSECTS ADVANCING WARM FRONT. IF SEVERE STORMS DEVELOP...SHOULD MAINLY BE A HAIL THREAT WITH CONVECTION ROOTED ABOVE THE BOUNDARY LAYER. ON SUNDAY...COULD SEE INCREASING WIND THREAT AS CONVECTION BECOMES MORE SURFACE BASED. NAM SHOWS ML CAPES AROUND 1000-1500 J/KG AND LIS AROUND -6 SUNDAY AFTERNOON. LOW LEVEL FLOW IS EXPECTED TO SHIFT TO THE SOUTHWEST DURING THE DAY WHICH COULD LIMIT LOW LEVEL ROTATION POTENTIAL. MAIN UPPER TROUGH AXIS AND COLD FRONT EXIT THE AREA LATE SUNDAY NIGHT WITH ANOTHER NARROW CANADIAN HIGH PRESSURE SYSTEM BUILDING INTO THE REGION. PROGRESSIVE UPPER FLOW WILL FORCE THIS SYSTEM EAST OF THE AREA QUICKLY BY TUESDAY AFTERNOON AS ANOTHER STRONG PACIFIC STORM SYSTEM MOVES INTO THE CONUS WEDNESDAY/THURSDAY. TERRY && .AVIATION... FOR THE KSGF/KJLN TAFS THROUGH SATURDAY...WEAK HIGH PRESSURE WILL MOVE THROUGH THE REGION TONIGHT THEN SHIFT EAST ON SATURDAY. EXPECT VFR CONDITIONS AND LIGHT WINDS TONIGHT...WITH WINDS GRADUALLY BECOMING ESE THEN SOUTH LATE TONIGHT AND SATURDAY. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 819 PM CST FRI MAR 31 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 819 PM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE SATURDAY NIGHT AND SUNDAY AS A STORM SYSTEM LOCATED ALONG THE PACIFIC COAST THIS AFTERNOON TRACKS INTO THE CENTRAL PLAINS AND MISSOURI VALLEY. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY AS ANOTHER LOW PRESSURE SYSTEM DEVELOPS OVER THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/DSA
The national radar mosaic for the moment the first event began.
21 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516495, 5516496, 5516497, 5516498, 5516499, 5516500, 5516501, 5516502, 5516503, 5516504, 5516505, 5516506, 5516507, 5516508, 5516509, 5516578, 5516579, 5516580, 5516581, 5516582, 5516583.